MAUDE Adverse Event Report: MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number TPL0059
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2, a4: patient information is not available.H3, h6: a medtronic representative went to the site to perform a system check out and they found the system functioned as intended.B01, c19, d14 are applicable to the system checkout.The exports/ logs were returned for clinical analysis.The analysis determined that the root cause was inadequate segmentation line placement and false positive registration.Although green values were obtained, visual verification was required.Once the s1 endplates were accurately defined, the algorithm appropriately failed the registration due to the observable shifts caused by the interbody.B01, c14, d11 are applicable to the clinical analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that during an anterior lumbar interbody fusion (alif) procedure at l5-s1 with a titanium cage and plate, there was a superior screw deviation of 8-10mm.The cage at l5-s1 was flipped.The alif cage was not in the original ct and was a titanium cage with plate.The manufacturer representative registered off of l4 with no issues.The segmentation lines were manually adjusted.Right s1 was performed first, when the drill made contact with both the cage and the plate.The plan was manually changed and the screw was dropped significantly.The screw was placed again, but a 50% decrease in motor activity in the leg was observed, indicating a neurological deficit.The representative went back into the plan and adjusted the screw 4-5mm in the sagittal.The tilting angle was also adjusted to be more caudal, before the screw was sent again.The drill hit the plate again.The representative adjust the plan so the screw was further down and resent the trajectory.A spin was performed and it was found that all screws were safe, but screws were deviated superior by 8-10mm.The patient no longer had a deficit.Additional tests performed prior to the case included shoulder calibration, bist test, and a 10 point advanced accuracy test.There was a delay of less than 1 hour.Additional information received from a manufacturer representative reported that the physician confirmed a few hours post-op that the neurologic deficit was no longer significant, as there was no foot drop.The representative also noted that this was not a single position, the patient post alif was flipped onto a jackson table for the robot portion.The 3define was performed after the alif cage was placed.
 
Additional Manufacturer Narrative
Corrected b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that during an anterior lumbar interbody fusion (alif) procedure at l5-s1 with a titanium cage and plate, there was a superior screw deviation of 8-10mm.The alif cage was not in the original ct, and was a titanium cage with plate.The manufacturer representative registered off of l4 with no issues.The segmentation lines were manually adjusted.Right s1 was performed first, when the drill made contact with both the cage and the plate.The plan was manually changed and the screw was dropped significantly.The screw was placed again, but a 50% decrease in motor activity in the leg was observed, indicating a neurological deficit.The representative went back into the plan and adjusted the screw 4-5mm in the sagittal.The tilting angle was also adjusted to be more caudal, before the screw was sent again.The drill hit the plate again.The representative adjust the plan so the screw was further down and resent the trajectory.A spin was performed and it was found that all screws were safe, but screws were deviated superior by 8-10mm.The patient no longer had a deficit.Additional tests performed prior to the case included shoulder calibration, bist test, and a 10 point advanced accuracy test.There was a delay of less than 1 hour.Additional information received from a manufacturer representative reported that the physician confirmed a few hours post-op that the neurologic deficit was no longer significant, as there was no foot drop.The representative also noted that this was not a single position, the patient post alif was flipped onto a jackson table for the robot portion.The 3define was performed after the alif cage was placed.
 
Event or Problem Description
Additional information was received.It was clarified that that there was a misunderstanding when the case was originally called in and that the cage between l5-s1 was not flipped.
 
Additional Manufacturer Narrative
See b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was reported that there was not any impact to the patients outcome other than the decrease in motor activity in the leg, which was found to be not longer significant after the procedure.
 
Additional Manufacturer Narrative

Brand Name
MAZOR X SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS  3079830
Manufacturer (Section G)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS   3079830
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22569295
Report Number3005075696-2025-00314
Device Sequence Number14451564
Product Code OLO
UDI-Device Identifier07290109184098
UDI-Public(01)07290109184098(11)201110
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0059
Device Catalogue NumberTPL0059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer07/24/2025
07/24/2025
08/21/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date07/24/2025
08/14/2025
09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale